Nervous System Disorder Linked to HPV Vaccine

 

HPV Vaccine Linked to Nervous System Disorder and Autoimmunity

 

CELESTE McGOVERN

American television presenter Katie Couric may have been cyber-lynched in December for interviewing mothers of two young girls whose health dramatically deteriorated after they received injections of the Gardasil vaccine against cervical cancer. But now an emerging body of medical literature is confirming the HPV vaccine’s link to nervous and immune system disorders that have wreaked havoc with some young women and girls, and the cases draw more questions than answers about Gardasil’s safety.

Two recent studies in medical literature describe seven girls and young women who were severely debilitated by a disorder that includes extreme dizziness, intense fatigue,  heart palpitations, chest pain, severe headaches and insomnia following HPV vaccination.

The cases of Postural Orthostatic Tachycardia Syndrome (POTS), a rare autonomic nervous system disorder, are described in recent issues of the Journal of Investigative Medicine High Impact Case Reports and the European Journal of Neurology, and include girls who were wheel-chair bound following injections of Merck’s Gardasil vaccine against cervical cancer. Both studies raise questions about the safety of the HPV vaccine. But more significantly they point to a body of recent evidence that links vaccination not just to POTS but to a much wider range of autoimmune sicknesses including multiple sclerosis, systemic lupus erthematosis and rheumatoid arthritis.

The recent case study, published in March, describes a 14-year-old previously healthy girl who developed flu-like symptoms, sore throat, low-grade fever, fatigue, swollen glands, and intense headaches in February 2009, approximately 2 months after her second HPV vaccine injection. Over the course of the following week, her headache intensified and she developed light and sound sensitivity, altered taste sensations, loss of appetite, gait disturbances, and progressive leg weakness until she could not walk without assistance.

By March 2009, according to the study, “her condition worsened and she quit regular school attendance due to progressively disabling symptoms.” She began fainting and developed “incapacitating chronic fatigue,” impaired balance and co-ordination and a “diminished ability to focus.” By late 2009 she was able to resume attending school, but only two hours per day and in a wheelchair…

...Continue Reading